Alert archive / Hawaii / Wind Advisories in 2011

Wind Advisory 23, NWS Honolulu, HI

November 9, 2011Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Nov 9, 2011, 12:24 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2011, 12:24 PM HST (22:24 UTC)
Expired
Nov 11, 2011, 6:48 AM HST
In force
42 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWHW70 PHFO 092224
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1224 PM HST WED NOV 9 2011

...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND...

.STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS IS CREATING STRONG
AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE
HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG
SUSTAINED WINDS ON PORTIONS OF MOLOKAI...MAUI...LANAI AND THE BIG
ISLAND.

HIZ012-014-015-017>019-021-024>026-101030-
/O.NEW.PHFO.WI.Y.0023.111109T2224Z-111111T0400Z/
MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA
1224 PM HST WED NOV 9 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* WINDS...NORTHEAST 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL REMAIN STRONG THROUGH THIS EVENING...AND MAY
  DIMINISH SLIGHTLY OVERNIGHT...BEFORE INCREASING AGAIN DURING THE
  DAY ON THURSDAY.

* IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND
  TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY BECOME
AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY THOSE IN
VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN ENCOUNTERING
STRONG WINDS.

&&

$$

BIRCHARD
6 follow-up statements
429 
WWHW70 PHFO 100139
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST WED NOV 9 2011

...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND...

.STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS WILL LEAD TO STRONG
AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE
HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG
SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE
BIG ISLAND.

HIZ012-014-015-017>019-021-024>026-101430-
/O.CON.PHFO.WI.Y.0023.000000T0000Z-111111T0400Z/
MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA
339 PM HST WED NOV 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* WINDS...NORTHEAST 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL WILL DIMINISH SLIGHTLY OVERNIGHT...BEFORE
  INCREASING AGAIN DURING THE DAY ON THURSDAY.

* IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND 
  TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY
BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY
THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN
ENCOUNTERING STRONG WINDS.

&&

$$

BRAVENDER
097 
WWHW70 PHFO 100156 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
355 PM HST WED NOV 9 2011

...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND...

.STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS WILL LEAD TO STRONG
AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE
HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG
SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE
BIG ISLAND.

HIZ012-014-015-017>019-021-024>026-101500-
/O.COR.PHFO.WI.Y.0023.000000T0000Z-111111T0400Z/
MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA
355 PM HST WED NOV 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* WINDS...NORTHEAST 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL DIMINISH SLIGHTLY OVERNIGHT...BEFORE
  INCREASING AGAIN DURING THE DAY ON THURSDAY.

* IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND 
  TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY
BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY
THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN
ENCOUNTERING STRONG WINDS.

&&

$$

BRAVENDER
192 
WWHW70 PHFO 101400
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST THU NOV 10 2011

...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND...

.STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS IS DRIVING STRONG
AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE
HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG
SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE
BIG ISLAND.

HIZ012-014-015-017>019-021-024>026-110200-
/O.CON.PHFO.WI.Y.0023.000000T0000Z-111111T0400Z/
MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA
400 AM HST THU NOV 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL REMAIN AT ADVISORY LEVELS TODAY THEN FALL
  BELOW ADVISORY LEVELS OVERNIGHT.

* IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND 
  TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY
BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY
THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN
ENCOUNTERING STRONG WINDS.

&&

$$
814 
WWHW70 PHFO 110130
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST THU NOV 10 2011

...STRONG TRADE WINDS TO CONTINUE...

.STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS IS DRIVING STRONG
AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE
HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG
SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE
BIG ISLAND.

HIZ012-014-015-017>019-021-024>026-111430-
/O.EXT.PHFO.WI.Y.0023.000000T0000Z-111112T0400Z/
MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA
330 PM HST THU NOV 10 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS...EAST 10 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL REMAIN AT ADVISORY LEVELS THROUGH FRIDAY
  AFTERNOON...THEN DIMINISH BELOW ADVISORY LEVELS.

* IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND 
  TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY
BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY
THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN
ENCOUNTERING STRONG WINDS.

&&

$$
DONALDSON
668 
WWHW70 PHFO 111347
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 AM HST FRI NOV 11 2011

...STRONG AND GUSTY TRADE WINDS TO CONTINUE...

.STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS IS DRIVING STRONG
AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE
HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG
SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE
BIG ISLAND.

HIZ012-014-015-017>019-021-024>026-120200-
/O.CON.PHFO.WI.Y.0023.000000T0000Z-111112T0400Z/
MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA
347 AM HST FRI NOV 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL REMAIN AT ADVISORY LEVELS THROUGH FRIDAY 
  AFTERNOON...THEN DIMINISH BELOW ADVISORY LEVELS. 

* IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND 
  TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY
BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY
THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN
ENCOUNTERING STRONG WINDS.

&&

$$
BRENCHLEY
198 
WWHW70 PHFO 111648
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
648 AM HST FRI NOV 11 2011

...TRADE WINDS HAVE WEAKENED...

.HIGH PRESSURE NORTH OF THE ISLANDS IS MOVING EAST AND WEAKENING...
ALLOWING THE TRADE WINDS TO SUBSIDE.

HIZ012-014-015-017>019-021-024>026-111800-
/O.CAN.PHFO.WI.Y.0023.000000T0000Z-111112T0400Z/
MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA
648 AM HST FRI NOV 11 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 9, 10:00 AM HST, 2 hours 24 minutes earlier.

Area forecast discussion, Nov 9, 10:00 AM HST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST WED NOV 9 2011

.SYNOPSIS...
SHOWERS WILL DIMINISH BY AFTERNOON ACROSS THE SMALLER ISLANDS...
ALTHOUGH A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN ALONG THE KONA
SLOPES OF THE BIG ISLAND THIS AFTERNOON. MAINLY WINDWARD AND MAUKA
SHOWERS WILL PREVAIL THURSDAY. ANOTHER ROUND OF UNSETTLED WEATHER IS
EXPECTED THURSDAY NIGHT AND FRIDAY. BUILDING HIGH PRESSURE WILL KEEP
THE TRADES STRONG FOR THE REMAINDER OF THIS WEEK.

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A SHARP UPPER LEVEL TROUGH OVER THE
EASTERN HALF OF THE STATE...WITH A SHORTWAVE SOUTHWEST OF KAUAI
DIGGING DOWN BACK SIDE OF THE TROUGH. 12Z SOUNDINGS FROM HILO AND
LIHUE SHOW AN UNSTABLE AIRMASS ACROSS THE ISLANDS. THE LIHUE
SOUNDING IS THE MOST UNSTABLE...WITH OVER 1000 J/KG CAPE AND LITTLE
CIN FROM AN UNMODIFIED SURFACE PARCEL. PRECIPITABLE WATERS FROM THE
SOUNDINGS ARE JUST OVER 1.3 INCHES. THE EARLY MORNING AMSU/SSMI
IMAGERY SHOWS SIMILAR PW VALUES EXTENDING EAST OF THE BIG ISLAND...
BUT DRIER AIR WITH PW VALUES NEAR 1 INCH IS LOCATED WITHIN 100 MILES
NORTH OF THE SMALLER ISLANDS. ANOTHER BAND OF HIGHER MOISTURE IS
LOCATED ABOUT 400-500 MILES NORTHEAST OF THE STATE.

RADAR AND SATELLITE IMAGERY SHOW SHOWERS DIMINISHING ACROSS MAUI
COUNTY AND OAHU...AND STARTING TO DIMINISH ACROSS KAUAI...AS DRIER
AIR NORTH OF THE AREA MOVES ACROSS THE ISLANDS. BANDS OF SHOWERY LOW
CLOUDS CONTINUE TO FEED INTO THE BIG ISLAND...AND SHOWERS WILL
REMAIN ACTIVE ACROSS WINDWARD SECTIONS. WITH THE UNSTABLE AIRMASS...
AFTERNOON CONVECTION IS EXPECTED ACROSS LEEWARD SLOPES OF THE BIG
ISLAND...AND A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN PLACE
FOR LEEWARD BIG ISLAND.

FORECAST SOUNDINGS FROM THE GFS SHOW THE DRYING OCCURING DURING THE
DAY...AND A WEAK INVERSION DEVELOPING. THIS INVERSION WEAKENS AND
BECOMES MORE ELEVATED DURING THE DAY ON THURSDAY...AS LOW LEVELS
START TO MOISTEN AGAIN. THE GREATER MOISTURE WILL MOVE THROUGH
THURSDAY NIGHT/FRIDAY. THE UPPER LOW IS FORECAST TO REMAIN OVER THE
STATE...AND MID-LEVELS ACTUALLY COOL BY A DEGREE OR SO AS THE LOW
SHIFTS WESTWARD OVER THE ISLANDS. THE COMBINATION OF MOISTURE AND
UNSTABLE CONDITIONS WILL LEAD TO GREATER SHOWER COVERAGE AND
INTENSITY. IN ADDITION TO GREATER POPS/QPF...THERE IS A POSSIBILITY
OF THUNDERSTORMS AGAIN FOR THURSDAY NIGHT AND FRIDAY.

HIGH PRESSURE FAR NORTH OF THE STATE WILL KEEP STRONG TRADE WINDS
OVER THE ISLANDS THIS WEEK. RADAR VAD WIND PROFILES AND ACARS
SOUNDINGS INTO HONOLULU SHOW UP TO 30 KNOTS OF WIND IN THE
LOW-LEVELS. LOCATIONS EXPOSED TO A FUNNELING UNDER A NORTHEAST WIND
/SUCH AS LANAI/ WILL BE QUITE GUSTY. THIS TIGHT GRADIENT AND
CONSEQUENTLY THE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE
WORK WEEK...THEN BEGIN TO DIMINISH OVER THE WEEKEND.

OVER THE WEEKEND...THE UPPER LOW NEAR THE STATE WILL SLOWLY MOVE
NORTHEAST...ALLOWING CONDITIONS OVER THE ISLANDS TO STABILIZE
SOMEWHAT. FORECAST SOUNDINGS SHOW A WEAK INVERSION DEVELOPING FRIDAY
NIGHT...ALTHOUGH LOW-LEVELS REMAIN RATHER SATURATED. SHOWER COVERAGE
WILL REMAIN HIGHER THAN NORMAL ON SATURDAY...THEN DIMINISH TO MORE
NORMAL LEVELS FOR SUNDAY INTO NEXT WEEK. WITH TRADE WINDS WEAKENING
TO MORE MODERATE LEVELS...RAINFALL WILL STILL BE FOCUSED MAINLY
ACROSS WINDWARD AND MAUKA AREAS.

&&

.AVIATION...
DUE TO STRONG TRADE WINDS...AIRMET TANGO REMAINS IN PLACE FOR LOW
LEVEL TURBULENCE BLW 100...S AND W OF THE TERRAIN ON ALL ISLANDS.
ALTHOUGH THE TYPICAL LOW LEVEL INVERSION IS NON-EXISTENT...THE
AIRMET WILL REMAIN IN EFFECT AS TRADES WILL BE ESPECIALLY STRONG
THROUGH THURSDAY. AIRMET SIERRA IS CURRENTLY IN EFFECT FOR MT OBSC
OVER THE NE FACING SLOPES OF THE BIG ISLAND...BUT IMPROVING
CONDITIONS WILL LIKELY ALLOW IT TO BE DROPPED BY THIS AFTERNOON.

DRIER AIR MOVING OVER MOST ISLANDS WILL MEAN A DECREASE IN SHRA...
AND THE MAJORITY OF THE TERMINALS WILL HAVE VFR CONDITIONS. BRIEF
MVFR CIGS/VIS WILL AFFECT PHTO THROUGH THE MORNING...WITH IMPROVING
CONDITIONS EXPECTED BY THIS AFTERNOON.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL COASTAL WATERS DUE
TO THE STRONG WINDS OF 25 KNOTS OR GREATER AND COMBINED SEAS OF 10
FT OR GREATER. WINDS ARE STRONGEST THROUGH THE PAILOLO AND
ALENUIHAHA CHANNELS...WHERE FUNNELED WINDS MAY LEAD TO GALE FORCE
WIND GUSTS. THESE CONDITIONS WILL CONTINUE THROUGH THURSDAY BEFORE
STARTING TO SLOWLY DIMINISH.

SURF OBSERVATIONS FROM KAUAI CAME IN AT 4-8 FEET FOR EAST FACING
SHORES. COMBINED SEAS AT THE MOKAPU BUOY HAVE ALSO RAMPED UP ANOTHER
2 FEET THIS MORNING. WITH THE TRADE SWELL EXPECTED TO BUILD FURTHER
THROUGH THURSDAY...IN ADDITION TO A LONGER PERIOD NORTH-NORTHEAST
SWELL EXPECTED ON FRIDAY...WE WILL UPDATE TO ISSUE A HIGH SURF
ADVISORY FOR EAST FACING SHORES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY THROUGH THURSDAY AFTERNOON FOR ALL HAWAIIAN
WATERS.

HIGH SURF ADVISORY THROUGH SATURDAY AFTERNOON FOR EAST FACING SHORES
OF KAUAI...OAHU...MOLOKAI...MAUI..AND THE BIG ISLAND.
&&

PUBLIC/MARINE...BRAVENDER
AVIATION...BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 5:12 PM HSTSpecial Marine WarningHFO51 min
Nov 9, 10:31 AM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao4 days
Nov 9, 12:54 PM HSTGale WarningHFO42 hr

Nearby

Wind Advisories in Hawaii, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.